Levaquin (levofloxacin) Side Effects
We heard from a Mom who wanted people to know the effects this drug had on her daughters, here is her story:
“I have twin daughters who have been athletes on the varsity volleyball, basketball, swimming, and tennis teams of their high school since they were freshmen, starters in three of these sports and 2nd string in one.
Both are 17 and were given the antibiotic Levaquin and Prednisone in November, 2010, for sinus infections. Within ten days of initiating the Levaquin dosage, one of them experienced severe muscle and join pain and the other less severe joint and muscle pain, both with severe fatigue, but no temperature.
They went back to the doctor (PCP) with the complaints of these symptoms, so flu and mono tests were administered and both came back negative. The doctor said that they were probably “false negatives”, so they were to stay home and rest and treat their symptoms as if they had the flu.
The rest of November the daughter with the most severe symptoms could barely hold a drill in her Stagecraft class and was chronically fatigued.
In February of 2011, they were both again prescribed Levaquin and Prednisone. Within 7 days of beginning the dosage, the daughter who had exhibited the most severe symptoms in November, began constant, intense full body tremors of the upper torso and tingling sensations that lasted for over 14 days. Even on a muscle relaxer the tremors never completely subsided. When we went back to her PCP, he said that she must be stressed about something and once the stress was over, the tremors would subside.
Both of my daughters have grown up dealing with stress. Playing in sports, they have learned how to make the game winning shot in the last 2 seconds or win a state championship in tennis. Likewise, they both maintain status in the Honor Society. The PCP’s diagnosis made no sense to either my daughter or me or her father. The PCP said that he didn’t think Levaquin could have caused the tremors or tingling, even though a neurologist friend of his suggested that it might. He did not tell my daughter or me for her to discontinue all use of any remaining pills. In the meantime, we were sent on a wild-goose-chase to find a cause – neurological? Maybe caused by her periods? If only I had looked at the Levaquin website and the effects back when everything had started!!!
Over spring break this same daughter thought her sinus infection had “come back” so she took two of the remaining Levaquin pills unbeknownst to me or her father. Her tremors came back. When I consulted a physician parent of my daughter’s friend, did I find out that Levaquin can, indeed cause all of the symptoms they had, but it could be the only causation of their numerous maladies. Upon taking her back to her PCP and confronting him with this information, he questioned my daughter and asked her why she had taken the Levaquin again. As it was pointed out to him, if they Levaquin could have caused the tremors and more, why wasn’t she (we) told to “discontinue all use” of it at the first report of symptoms, either in November, 2010 or February, 2011?
Please add Levaquin to your site as a cause of neuropathy and tremors.
She still has occasional tremors and tingling and the only thing that has helped is hyperbaric oxygen and specific vitamins that evidently this drug destroys in the nerves, a limited diet without breads, milk and meat, and lots of rest. The other daughter has had “twitching of muscles and burning Achilles heels, so she has had to quit sports, too.”
MORE about this Drug and this Side Effect
Recently, there with more information about this side effect, lawsuits are beginning to happen. Read about the Levaquin Side Effect of Neuropathy
Another Article on Levaquin & Neuropathy
It Pays to Read the Warnings When You Open Up a Prescription
There is currently a Federal Lawsuit, you can read about
SUFFERING FROM NEUROPATHY AND NEEDING RELIEF?
There are many medications, and other remedies that can bring you relief, you can read about them in this article Neuropathy Treatments
What can you do?
Take a Quiz: Am I doing everything I can to daily help my neuropathy?
Find out what lifestyle changes will help, take the quiz and get our suggestions and get our assistance on what you can do.
None of the various neuropathy treatments will build healthy nerves. You can cover up the symptoms and you can increase circulation and you can make a person feel less pain, etc., but if you build healthy nerves, there will not be any symptoms (healthy nerves don’t hurt, tingle, burn, are not numb, etc.) and the relief will be lasting.
Building Healthy Nerves*
Healthy sensory nerves mean that they are not painful. Healthy nerves means that they communicate and don’t send wrong signals such as burning, hot and cold, tingling when there is no reason for it. Healthy motor nerves mean that they relay messages from the brain to the muscle so that they move correctly. Nerves need to be healthy to function properly.
The body needs specific nutrients (vitamins) to be able to build healthy nerves.
It may not give immediate relief (although many do feel changes in the first week) as the vitamins are working at a cellular level, but it does address the actual problem, builds healthy nerves and brings lasting relief.
(For temporary relief while building healthy nerves, go to Pain Relief Formula)
What can be done for lasting relief?
Find out how to Build Healthy Nerves*
*Studies & Research on Nerve Health
Want to Know More About Neuropathy?
Neuropathy Information Hub
STILL HAVE QUESTIONS? CALL (818) 252-2038 OR EMAIL AND GET YOUR QUESTIONS ANSWERED.
Sign up to receive the MCVitamins Newsletter!
Up-to-date info on the latest health-related news happening in the world
(available in English only)